Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 6, 2012, 3:35 PM CDT for Calcasieu Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 6, 2012, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 28 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2625 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS84 KLCH 062035 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 335 PM CDT MON AUG 6 2012 LAZ041-073-TXZ216-062130- CALCASIEU LA-ORANGE TX-WEST CAMERON LA- 335 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES... SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 430 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF CARLYSS...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EDGERLY BY 350 PM... VINTON BY 415 PM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 2994 9354 3014 9374 3029 9340 3022 9332 $$ 25
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:11 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 6, 3:11 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 311 PM CDT MON AUG 6 2012 .SYNOPSIS...THE UPPER LEVEL RIDGE IS DISPLACED JUST FAR ENOUGH TO THE WEST OVER THE ROCKIES TO ALLOW FOR WEAK IMPULSES TO RIDE THE RIDGE THROUGH MOIST AND UNSTABLE AIR. THIS HAS ALLOWED FOR THE FORMATION OF SCATTERED AFTERNOON THUNDERSTORMS OVER THE AREA. THE WESTERN RIDGE IS EXPECTED TO BUILD EASTWARD AND BEGIN TO PUT A CRIMP INTO OUR COVERAGE OVER THE REMAINDER OF THE WEEK. THAT SAID, THERE WILL REMAIN SUFFICIENT MOISTURE AND INSTABILITY TO MAINTAIN AT LEAST SOME MENTION OF THUNDERSTORMS THROUGH FORECAST PERIOD. && .SHORT TERM...DAYTIME TEMPS WILL INCREASE OVER THE NEXT FEW DAYS AS SUBSIDENCE BEGINS TO COMPRESS THE ATMOSPHERE. HEAT INDICES SHOULD REMAIN BELOW THRESHOLDS FOR ADVISORY CRITERIA. BETTER CHANCES FOR RAIN WILL BE OVER THE EASTERN PORTION OF THE FORECAST AREA CLOSER TO THE WEAKENESS IN THE RIDGE PATTERN. && .LONG TERM...GUIDANCE BEGINS TO DIVERGE THIS WEEKEND WITH THE GFS ALLOWING A WEAK COLD FRONT TO PUSH THROUGH WHILE THE EURO HAS THE BOUNDARY BOTTLED UP TO THE NORTH. BLENDED IN THE WARMER EURO WITH THE COOLER GFS. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 92 74 93 74 / 10 20 10 20 10 KBPT 75 91 74 92 74 / 10 20 10 20 10 KAEX 73 95 73 96 74 / 20 20 10 20 10 KLFT 74 92 74 92 75 / 10 20 10 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 6, 9:58 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 AM CDT MON AUG 6 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 958 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SIMILAR TO LAST FEW DAYS, SCATTERED MAINLY AFTERNOON THUNDERSTORMS WHICH MAY BRIEFLY PULSE TO STRONG LEVELS WITH FREQUENT LIGHTNING, STRONG GUSTS, AND BRIEF HEAVY DOWNPOURS. SLOW MOVEMENT COULD PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THIS SAME PATTERN SHOULD CONTINUE WITH AFTERNOON AND EARLY EVENING THUNDERSTORMS, SOME BRIEFLY STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 958 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
In the hours before
Special weather statement, Aug 6, 2:05 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT MON AUG 6 2012 LAZ031-042-061945- ALLEN LA-JEFFERSON DAVIS LA- 205 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND JEFFERSON DAVIS PARISHES UNTIL 245 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF PINE ISLAND...MOVING SOUTHWEST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PINE ISLAND BY 220 PM... WELSH BY 245 PM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3013 9275 3027 9302 3048 9275 3043 9267 25
Special weather statement, Aug 6, 3:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 335 PM CDT MON AUG 6 2012 LAZ041-073-TXZ216-062130- CALCASIEU LA-ORANGE TX-WEST CAMERON LA- 335 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES... SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 430 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF CARLYSS...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EDGERLY BY 350 PM... VINTON BY 415 PM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 2994 9354 3014 9374 3029 9340 3022 9332 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:27 PM CDT | Special Weather Statement | LCH | Rapides | 63 min |
| Aug 6, 2:05 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 40 min |
| Aug 6, 5:02 PM CDT | Special Weather Statement | LCH | Orange | 58 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.